MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER; BARDEX I.C. (LATEX) ANTI-INFECTIVE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER; BARDEX I.C. (LATEX) ANTI-INFECTIVE FOLEY CATHETER
Model Number 0168SI14
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a nurse in the ticu noticed a dark material in the hole at the tip of the anti-infective coude foley catheter.Subsequently, the remaining product was pulled from the shelves prior to patient use.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.One sample was received opened and with its original packaging.Visual evaluation of the sample noted a dark granular material adhered to the inner wall of the shaft that was visible through the drainage eye.The catheter was dissected and the soiled segment was flattened in order to measure the material using a tappi chart and manipulate the material to characterize it.The largest particle was measured to be 0.15 square millimeters.There were approximately10 and 20 smaller particles measuring approximately 0.05 square millimeters.The material was agitated with a gloved hand and did not lift from the surface.The remaining two samples were received opened and in the original packaging.Visual inspection noted no defects or foreign material in the drainage eyes of the other two devices.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: the bardex® i.C.Latex foley catheter is indicated for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Directions for use: 1.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.2.Using proper aseptic methods, remove catheter from package.3.Prepare patient per hospital/nursing recommended procedure.4.Proceed with catheterization using standard techniques.5.Inflate the balloon with sterile water to the volume stated on the inflation lumen of the catheter by using a water-filled luer tip syringe.6.Connect catheter to collection container.7.To deflate the balloon, gently reinsert the luer tip syringe into the valve and aspirate.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Valve type: use luer slip tip syringe.Do not use needle.Do not exceed recommended capacities as stated on the inflation lumen of the catheter.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: do not aspirate urine through drainage funnel.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is damaged.Recommended indwelling time not to exceed 28 days.Bard, bardex, and the i.C.Logo are trademarks and/or registered trademarks of c.R.Bard, inc.*bacti-guard® silver alloy coating is licensed from bactiguard ab.Bacti-guard is a registered trademark of bactiguard ab." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
BARDEX I.C. (LATEX) ANTI-INFECTIVE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8204586
Report Number1018233-2018-06260
Device Sequence Number1901174
Product Code MJC
UDI-Device Identifier00801741016950
UDI-Public(01)00801741016950
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number0168SI14
Device Catalogue Number0168SI14
Device Lot NumberNGBS3768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1